posted on Jul, 16 2004 @ 04:06 AM
Sgt. Georg-Andreas Pogany had a panic attack after seeing the bloody corpse of an Iraqi on his second day in Iraq. A Navy Doctor said Pogany's system
may have been thrown our of balance from taking an anti-malaria medicine known as Lariam.
Hallucinations and panic attacks are among the possible side effects listed by Lariam's manufacturer, Roche Pharmaceuticals.
"The command reviewed all of the information, as well as Staff Sgt. Pogany's medical condition, and decided the best course of action was to drop
the charges," said a spokeswoman for the Army Special Forces Command in Fort Bragg, North Carolina.
"I think they owe me an apology," [Pogany] said from Colorado Springs, Colorado. "They made my life hell for nine months."
Please visit the link provided for the complete story.
As someone who has panic disorder, this really frustrates me. It is not something that you can control for the most part. I'm lucky where mine is
acute enough that I can control it without drugs, but there are times when I have lost control and had a full-fledged attack. It's not about
cowardice, it's about an imbalance in blood gasses and brain chemicals. The fact that a case was brought against this soldier is absolutely
[edit on 16-7-2004 by Zion Mainframe]